Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2001, 2:03 AM CST for Chambers County, Lee County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 15, 2001, 2:03 AM CST (08:03 UTC)
- Expired
- Mar 15, 2001, 2:45 AM CST
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chambers County, AL, Lee County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 2:10 AM CST | Thunderstorm Wind 50 E | Loachapoka, AL | Several trees were knocked down along SR 14 and also on Lee Road. |
| Mar 15, 2:15 AM CST | Thunderstorm Wind 52 E | Auburn, AL | The Lee County Sheriff estimated wind gusts around 60 miles an hour in Auburn. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 9:30 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 15, 1:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS54 KBMX 150804 SVRBHM ALC017-081-150845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 AM CST THU MAR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMBERS COUNTY IN ALABAMA LEE COUNTY IN ALABAMA * UNTIL 245 AM CST * AT 157 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF AUBURN...MOVING NORTHEAST AT 60 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INLUDE GOLD HILL...OPELIKA......LAFAYETTE AND HUGULEY. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3283 8559 3254 8563 3265 8514 3305 8525
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:15 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 14, 10:15 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1015 PM CST WED MAR 14 2001 UPDATED ZONES...MAIN CONTENT CHANGE WAS FOR TORNADO WATCH COVERING SOUTHERN TIER OF COUNTIES. REMAINDER OF FORECAST PACKAGE LOOKS ON LINE WITH ONGOING CONDITIONS. SURFACE LOW DEVELOPING ALONG THE EASTERN LOUISIANA COAST WILL MOVE INTO SOUTH CENTRAL ALABAMA BY 12Z AND BEGIN FILLING AS IT ENTERS GA. TOR WATCH COVERS AREA GENERALLY SOUTH OF A LIVINGSTON TO AUBURN LINE. NORTHWARD EXTENT OF SEVERE IS THE QUESTION ATTM...WITH LOW LEVELS VERY STABLE AND DEWPOINTS NEAR 50. RAINFALL COULD ADD UP ACROSS THE AREA BUT BELIEVE AMOUNTS WILL REMAIN BELOW FFG...BUT WILL MONITOR AREA FOR HEAVY RAIN IN SHORT PERIOD OF TIME. 75 .BHM...NONE.
In the hours before
Special weather statement, Mar 15, 12:49 AM CST, 1 hour 14 minutes before
ALZ030>033-040>050-150900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1249 AM CST THU MAR 15 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 66... DALLAS...GREENE...HALE...PERRY...SUMTER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 66 WHICH IS IN EFFECT UNTIL 300 AM... AUTAUGA...BARBOUR...BULLOCK...ELMORE...LEE... LOWNDES...MACON...MONTGOMERY...PIKE...RUSSELL...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:46 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.